Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 54, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 11, 2009, 9:48 AM MST. It took effect at Jan 11, 2009, 10:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 9:48 AM MST (16:48 UTC)
- In effect from
- Jan 11, 2009, 10:00 AM MST
- Expired
- Jan 11, 2009, 4:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 111648 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 948 AM MST SUN JAN 11 2009 ...HIGH WINDS HAVE RETURNED TO PART OF SOUTHEAST WYOMING... .A STRONG SOUTHWEST TO WEST WIND FLOW ALOFT MIXING DOWN TO THE SURFACE HAS CAUSED SURFACE WINDS TO REACH HIGH WIND LEVELS IN NORTHERN PORTIONS OF CARBON COUNTY IN SOUTHEAST WYOMING TODAY. WYZ062-112300- /O.NEW.KCYS.HW.W.0054.090111T1700Z-090111T2300Z/ NORTH CARBON- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW 948 AM MST SUN JAN 11 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH WILL BLOW TODAY. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL OCCUR NEAR ARLINGTON ALONG INTERSTATE 80 NORTHWEST OF LARAMIE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ JR
1 follow-up statement
000 WWUS75 KCYS 112238 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MST SUN JAN 11 2009 WYZ062-112345- /O.EXP.KCYS.HW.W.0054.000000T0000Z-090111T2300Z/ NORTH CARBON- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW 338 PM MST SUN JAN 11 2009 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON. STRONG SOUTHWEST TO WEST WINDS TODAY HAVE GRADUALLY DECREASED THIS AFTERNOON AND ARE EXPECTED TO CONTINUE TO DECREASE LATE THIS AFTERNOON. FOR THIS REASON...THE NATIONAL WEATHER SERVICE IN CHEYENNE WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT 4 PM MST THIS AFTERNOON. $$ NEZ001>003-019>021-054-055-120700- /O.NEW.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 338 PM MST SUN JAN 11 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 11, 3:13 AM MST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 11, 3:13 AM MST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 313 AM MST SUN JAN 11 2009 .SHORT TERM...TODAY THROUGH MONDAY... MODELS ARE FAIRLY SIMILAR FOR THIS PART OF THE FORECAST AND HAVE GOOD RUN TO RUN CONSISTENCY. THE LARGE RIDGE ALOFT OVER THE EASTERN PACIFIC EARLY THIS MORNING WILL CONTINUE TO BUILD AND MOVE SLOWLY EAST THROUGH 00Z TUESDAY. A SHORTWAVE TROUGH IS CURRENTLY MOVING OVER THE TOP OF THE RIDGE IN THE GULF OF ALASKA AND WILL MOVE OVER THE NORTHERN PLAINS LATE TONIGHT AND MONDAY. THE CLIPPER SYSTEM WILL MOVE THE ASSOCIATED SURFACE LOW FROM WEST CENTRAL ALBERTA AT 12Z TODAY TO THE EASTERN DAKOTAS 12Z MONDAY. A SHALLOW CANADIAN POLAR FRONT WILL BACK INTO AT LEAST THE EAST PART OF THE CWA LATE TONIGHT AND MONDAY MORNING. AT THIS TIME IT APPEARS THAT THERE WILL BE ENOUGH MOISTURE...JET DYNAMICS AND MID LEVEL FRONTOGENESIS TO PRODUCE A PERIOD OF LIGHT SNOW MAINLY OVER AND EAST OF THE LARAMIE RANGE LATE TONIGHT AND MONDAY MORNING. THE LIGHT SNOW WILL LINGER THROUGH THE AFTERNOON HOURS ALONG THE LARAMIE RANGE. SURFACE HIGH PRESSURE BUILDS INTO THE HIGH PLAINS AND WILL IMPROVE CONDITIONS OVER THE REST OF THE EAST PART OF THE CWA MONDAY AFTERNOON. SNOWFALL WILL BE LESS THAN AN INCH...WITH LARGER ACCUMULATIONS OVER AND NEAR THE LARAMIE RANGE. THE NORTHWEST FLOW ALOFT WILL CONTINUE TO PRODUCE OROGRAPHIC SNOW OVER THE SNOWY RANGE THROUGH MONDAY...WITH SEVERAL INCHES OF ACCUMULATING SNOW LIKELY. OTHERWISE...THE MAIN ISSUE FOR THIS PART OF THE FORECAST WILL STILL BE THE WINDS. CURRENTLY KARL IS GUSTING TO 50 MPH WITH THE LOWEST GATES OF THE MEDICINE BOW PROFILER AT 45 KNOTS. THE LOW LEVEL HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR REMAIN MARGINAL THROUGH TONIGHT AND SO WILL KEEP WINDS JUST BELOW CRITERIA DURING THAT TIME. THE STRONGER WINDS WILL SHIFT OVER THE EAST PART OF THE CWA BY MONDAY AS THE FLOW ALOFT BECOMES MORE NORTHERLY AND THE 300 MB JET IS OVER THE AREA. WIND HIGHLIGHTS MAY BE NEEDED OVER THE EAST PART OF THE CWA BY MONDAY. FOR NOW HAVE GUSTS BETWEEN 45 AND 50 MPH AND A WIND ADVISORY MIGHT NEED TO BE CONSIDERED FOR THE PANHANDLE. TEMPERATURES TODAY AND TONIGHT WILL REMAIN ABOVE NORMAL WITH COOLER TEMPERATURES IN MOST AREAS FOR MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY MAINLY DRY CONDITIONS WILL PREVAIL ACROSS THE CWA THROUGH THE EXTENDED PERIOD. THE ONLY EXCEPTION BEING A CHANCE OF SNOW ACROSS THE NORTHERN ZONES AND THE MOUNTAINS TUES NIGHT AND WED. NW FLOW WILL DOMINATE THE PERIOD WITH A HIGH AMPLITUDE RIDGE OFF THE WEST COAST AND A DEEP UPPER TROUGH OVER THE EASTERN HALF OF THE U.S. A COLD FRONT IN ASSOCIATION WITH A DISTURBANCE WILL MOVE ACROSS THE AREA TUES NIGHT AND WED. WARMER TEMPERATURES WILL OCCUR FOR FRI AND SAT AS THE FRONTAL BOUNDARY MOVES TO THE EAST AND A SURFACE LEE TROUGH SETS UP. WINDY CONDITIONS WILL ALSO OCCUR THROUGHOUT THE EXTENDED PERIOD. A DISTURBANCE WILL POSSIBLY MOVE ACROSS THE FORECAST AREA ON SAT...BUT THE TRACK OF THE FEATURE REMAINS UNCERTAIN AT THIS TIME. HIGH TEMPERATURES WILL BE AROUND 10 DEGREES ABOVE NORMAL ON TUES...COOLING TO AROUND NORMAL FOR WED AND THUR...AND 7 TO 10 DEGREES ABOVE NORMAL FOR FRI AND SAT. && .AVIATION...WEST WINDS WILL GUST AS HIGH AS 45 KNOTS OVER AND NEAR THE SNOWY AND LARAMIE RANGES AGAIN TODAY AND TONIGHT. THE SURFACE WINDS WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND MONDAY WITH GUSTS TO 40 KNOTS LIKELY EAST OF THE LARAMIE RANGE. VFR CONDITIONS OVER THE CWA WILL LOWER TO MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW FOR A PERIOD LATE TONIGHT AND MONDAY. THOSE CONDITIONS WILL PERSIST INTO MONDAY AFTERNOON OVER KLAR...KCYS AND KEAN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE NE...NONE. && WEILAND/KMD
Hazardous weather outlook, Jan 11, 5:10 AM MST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 510 AM MST SUN JAN 11 2009 NEZ001>003-019>021-054-055-WYZ059>070-121215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 510 AM MST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jan 11, 6:06 AM MST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 606 AM MST SUN JAN 11 2009 WYZ062>064-066-112000- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK 606 AM MST SUN JAN 11 2009 ...WINDS REMAIN STRONG EARLY THIS MORNING OVER AND NEAR THE MOUNTAINS... AT 6 AM...WEST WINDS WERE SUSTAINED AT BETWEEN 25 AND 35 MPH OVER AND NEAR THE SNOWY AND LARAMIE RANGES. WIND GUSTS WERE GENERALLY BETWEEN 40 AND 45 MPH...WITH GUSTS UP TO 50 MPH IN THE ARLINGTON AREA. THE WINDS WILL REMAIN STRONG THROUGH THE REST OF TODAY IN THOSE AREAS AND WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES THROUGH TODAY OVER AND NEAR THE MOUNTAINS. THAT INCLUDES INTERSTATE 80 BETWEEN ARLINGTON AND WALCOTT JUNCTION AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. WEILAND
Local storm report, Jan 11, 9:48 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MST SUN JAN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
01/11/2009 M45 MPH CARBON WY DEPT OF HIGHWAYS
SUST 40 TO 45 MPH 0120L-0410L
0905 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/11/2009 M62 MPH CARBON WY DEPT OF HIGHWAYS
SUST 50 MPH
&&Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.